Another chapter in “ibuprofen always helps,” and the last of the 30-Day Challenge.

I have deductions to report! And photos of my random art and photography! Carry on if you’re brave…

 

Okay, so remember when I–… Actually, I don’t think I said that on this blog. But on Facebook or Twitter, I had mentioned being concerned that the Liver Chi, because it activates the immune system, might cause issues with the M.E., since in the past it’s been like this:

  • Take steroids → M.E. gets better
  • Take immune-activating anything → M.E. flares

So I was thinking maybe it wouldn’t be so bad if I was on the Nasonex at the same time, because they might cancel each other out, with the Nasonex lowering the immune system and the Liver Chi activating it. I started them at the same time and all was well. But, two days after stopping the Nasonex, I had M.E. problems. Coincidence, possibly; I’m not sure. But then this other thing started.

My heart palpitations went through the roof. From maybe one noticeable skip every other week to at least one every hour. :\ I was very concerned, and I thought it might be the Biaxin because it can disrupt one’s QT interval and I sometimes have problems with those medications. My heart beat had been unnaturally fast, even when I wasn’t dehydrated. It averaged about 112 when lying down completely relaxed. And the irregular beats, well… Very prominent, made me cough every time. (Vagus nerve, cough, heart rhythms, all that goes together.) Then one evening several days ago, I needed an ibuprofen for a headache. Just 200mg to start with…and I noticed I didn’t have a single heart palpitation the rest of the night! I thought that was odd… The next day I woke up and took my Liver Chi. My heart went to racing again. After about two hours, I thought, I wonder if I take another ibuprofen… And I did, and my heart rhythm went back to normal. So, the past few days I’ve been taking ibuprofen with my Liver Chi doses, and I haven’t had any problems.

Then today I thought, okay, we have to make sure this isn’t coincidence, so I didn’t take the ibuprofen with the Liver Chi. My heart rate started climbing again. I took ibuprofen, and again, it went back to normal. I have a cardiologist appointment in a week and a half to find out what’s happening, but…

Now I’m wondering, what is going on? Is my heart inflamed? Or my nervous system? What is happening that the liver chi causes a problem and the ibuprofen stops it, that connects to my heart and my heart rhythm? Is it M.E. related? Or something to do with the connection between NSAIDs and orthostatic hypotension? I’m prone to thinking it’s something inflammatory, because this only started after I stopped the Nasonex. But. I don’t know! I just had my bloodwork done so we’ll see how my liver enzymes are holding up next week, and then we’ll see what else happens between now and my cardio appointment. Maybe it’s a herx, who knows. :\

Also, re: Nasonex and my eye problems: Coincidence, because my eyes are still giving me problems. And re: Breathing issues, I have not had any of that since.. well, it continued on several days after my last post, and then stopped. Whether or not it might recur, who knows, but I haven’t had it happen since.

Another random problem I’ve been having is, once a week I involuntarily stay up til six, seven, eight in the morning, until I finally get sleepy and go to bed. I just don’t get tired, and nothing can make me sleep! After four weeks of this, I figured out it was the Flagyl, because it happens after being on it two or three days, of the four consecutive days I take it per week. A friend who was on Tindamax said it did the same thing to her. It’s funny because when I first started Flagyl, all it made me do was sleep, and now…

 

So my brain fog hasn’t been as bad lately! After I made that last post, things got better. Over the years I’ve noticed it seems to do this, cycle in and out; when it cycles out, I read tons and enjoy my brain functioning. I even took a test on my reading speed and got an above-average score! (You read 305 words per minute. That makes you 22% faster than the national average.) And I even passed the three questions they asked afterward! But you know the interesting thing? (And this is how my brain has learned to function over the years of losing regular short-term memory ability: Plasticity is amazing.) I didn’t answer the questions correctly because I actually remembered what the story was about, but I answered them based on what words I remembered seeing. Just an example of how the brain learns to maneuver around its deficits and try to figure out other ways to be functional. When I first took it I was excited because I thought it meant I had reading retention, but. I really didn‘t remember what I had read, just the words I’d saw. I took it again today and now I remember what I read, though! :)

Okay, now enough symptom recapping. I finished my 30-day Challenge. It only took me..almost three months, aha, but I still got it done! Here are some of my final pieces–just quick blobs of watercolour, really, with the occasional photograph. As always, click on “Permalink” when they open in the gallery, to read more about any piece you want.

 

a rainbow at night

4 responses to “Another chapter in “ibuprofen always helps,” and the last of the 30-Day Challenge.

  1. Very common to get heart rhythm involvement when tissue is bug ridden over many years (just like any other muscle tissue) so boosting your immune system makes the body see and start to deal with wherever this may be, unfortunately bringing about arrhyhthmias (not pleasant and very scary but a sign of boosted immune response). Ibuprofen is an immune suppressant so it calms the immune response and helps your rhythms clam down too. Swings and roundabouts. If you can keep the rhytms bearable yet still kill bugs at the same time this has got to be a good thing in the long term, just suppressing the immune response makes you feel better in the short term but can’t be helpful in the long term. Just my thoughts, and relates to my Marshall Protocol experiences over the last year or two. It’s no fun making yourself feel worse but it does do some good if we stand a chance of recovery later on. Take care, L

    • Well, that was my confusion, because when I started treating bartonella I had terrible heart arrhythmia for three straight months. But I had them before then, too, so I knew it was a herx. Then it all stopped after that and I haven’t had any issues since. Usually when it’s a herx, the symptoms you already have get worse, and since I haven’t had cardiac problems anymore… I’m really not sure! But like you said, as long as ibuprofen keeps this subdued and I can be assured it’s nothing too serious, I want to stick with this. Thanks for sharing your experience. :)

  2. I take ibuprofen for a pharmaceutical induced ME like syndrome. I have tried to cut back significantly on the ibuprofen and each time I do, I get heart palpitations. I also had a wicked reaction to coming off of nasal steroids. My nervous system has been compromised by the drug withdrawal of first a benzodiazepine and then a steroid which I took long term. All three medications, steroids, ibuprofen and benzos all effect the GABA A receptors in the brain.

    • Ugh. I’m glad the medications were there to offer you assistance, but I’m sorry they left you with such effects. Steroids are definitely not good for diazepine withdrawal. I try to avoid steroids in all cases unless it’s something serious–like trying to control the effects of potentially life-saving treatment–but since this post I have indeed relapsed. They will be there in the future if I need them for quality of life, but I definitely don’t recommend them as a first option like so many doctors prescribe, today! I’ve been on ibuprofen for months and it’s a great alternative to control the inflammation, if used early enough.

Offer your thoughts

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s